Oklahoma, 2008Flood in Oklahoma, September 14 to 15, 2008
September 14 to 15, 2008 · NWS TSA · 1 event in 1 county or zone
Heavy rain associated with the remnants of Hurricane Ike caused a moderate flood along the Illinois River near Watts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain associated with the remnants of Hurricane Ike caused a moderate flood along the Illinois River near Watts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 14, 5:30 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 14, 5:30 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT SUN SEP 14 2008
.DISCUSSION...
.AVIATION...
VFR CONDITIONS TO PREVAIL AS HIGH PRESSURE BUILDS INTO THE AREA
YIELDING CLEAR SKIES AND DECREASING WINDS. WILL MONITOR DEWPOINT
TRENDS FOR PATCHY MORNING FOG ACROSS FAR NORTHWEST ARKANSAS.
&&
.PREV DISCUSSION... /ISSUED 242 PM CDT SUN SEP 14 2008/
DISCUSSION...
REMNANTS OF IKE ARE LONG GONE NOW...WITH THE CIRCULATION CURRENTLY
MOVING INTO THE GREAT LAKE STATES. STILL GETTING SOME BREEZY NWLY
WINDS IN THE SQUEEZE PLAY BETWEEN THE GREAT LAKES LOW AND THE SFC
HIGH TO OUR W...ALTHOUGH WINDS WILL RELAX THIS EVENING.
LIKEWISE...WRAP-AROUND STRATOCU WILL DIMINISH THIS EVENING...GIVING
WAY TO A CLEAR AND COOL NIGHT. SOME PATCHY GROUND FOG ISN/T OUT OF
THE QUESTION OVER FAR NE OK/NW AR...BUT WILL LIKELY JUST SEE A GOOD
DEW AS THE BOUNDARY LAYER SHOULD REMAIN RELATIVELY DRY.
EXPECT A NICE STRETCH OF WEATHER FOR MUCH OF THE COMING WEEK...WITH
COOL OVERNIGHT LOWS AND SEASONABLY COOL DAYS. MONDAY NIGHT WILL
LIKELY BE THE COOLEST NIGHT (2ND NIGHT AFTER A FROPA)...WITH MUCH OF
THE AREA DIPPING INTO THE 40S.
BROAD UPPER RIDGING WILL BUILD BACK ACROSS THE PLAINS BY MID-LATE
WEEK...ALONG WITH A MODEST WARMING TREND. GFS/ECMWF BRING A WEAK
UPPER TROF ACROSS THE SRN PLAINS BY FRIDAY/SATURDAY...AND GFS SPITS
OUT SOME LIGHT PRECIP MAINLY ACROSS AR WITH THIS FEATURE. WILL SIDE
WITH THE ECMWF FOR NOW AND MAINTAIN THE DRY FORECAST.
GUIDANCE TEMPS CLOSELY BUNCHED THROUGH THE SHORT RANGE...AND STUCK
VERY CLOSE TO A MAV/MET BLEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 51 76 48 80 / 0 0 0 0
FSM 52 78 50 78 / 0 0 0 0
MLC 50 79 49 79 / 0 0 0 0
BVO 46 77 41 80 / 0 0 0 0
FYV 45 73 43 74 / 0 0 0 0
BYV 49 72 45 73 / 0 0 0 0
MKO 50 77 49 78 / 0 0 0 0
MIO 48 74 45 78 / 0 0 0 0
F10 51 76 49 78 / 0 0 0 0
HHW 53 81 51 80 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...07
LONG TERM....17
AVIATION...07
Hazardous weather outlook, Sep 14, 3:56 PM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT SUN SEP 14 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT SUN SEP 14 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HIGH PRESSURE WILL BRING DRY AND MILD WEATHER TO THE AREA
MUCH OF THE UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Sep 14, 6:44 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM NON-TSTM WND DMG 2 N OZARK 35.52N 93.83W
09/13/2008 FRANKLIN AR EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN AND BLOCKED HIGHWAY 23 NORTH
OF OZARK.
0130 AM NON-TSTM WND DMG 2 NE VAN BUREN 35.46N 94.32W
09/14/2008 CRAWFORD AR COUNTY OFFICIAL
TREES DOWN ON ROADWAY. TIME ESTIMATED.
0130 AM NON-TSTM WND DMG 1 ENE LEE CREEK 35.69N 94.33W
09/14/2008 CRAWFORD AR COUNTY OFFICIAL
TREES BLOWN INTO POWER LINES. TIME ESTIMATED.
0130 AM NON-TSTM WND DMG 1 ENE RUDY 35.53N 94.25W
09/14/2008 CRAWFORD AR COUNTY OFFICIAL
LARGE TREE DOWN. TIME ESTIMATED.
0130 AM NON-TSTM WND DMG 1 NNE FIGURE FIVE 35.53N 94.35W
09/14/2008 CRAWFORD AR COUNTY OFFICIAL
MULTIPLE TREES DOWN ON COUNTY ROADWAY. TIME ESTIMATED.
0145 AM NON-TSTM WND DMG 1 SSW MOUNTAINBURG 35.62N 94.17W
09/14/2008 CRAWFORD AR COUNTY OFFICIAL
TREE BLOWN ONTO HOME. TIME ESTIMATED.
0145 AM NON-TSTM WND DMG 1 S MOUNTAINBURG 35.62N 94.17W
09/14/2008 CRAWFORD AR COUNTY OFFICIAL
TREE FELL ONTO VEHICLE. TIME ESTIMATED.
0145 AM NON-TSTM WND DMG 3 NW MULBERRY 35.53N 94.09W
09/14/2008 CRAWFORD AR COUNTY OFFICIAL
LINE DOWN ON ROADWAY. TIME ESTIMATED.
0300 AM NON-TSTM WND DMG CASS 35.69N 93.82W
09/14/2008 FRANKLIN AR EMERGENCY MNGR
NUMEROUS DAMAGE REPORTS ACROSS FRANKLIN COUNTY INCLUDING
DAMAGE AT MULBERRY MOUNTAIN LODGE. NUMEROUS ROADS BLOCKED
WITH DOWNED TREES PRODUCING ISOLATED POWER OUTAGES.
&&
JBMFlood, Adair
- When
- September 14, 7:15 PM CST to September 15, 3:00 AM CST
- Where
- Adair County, Watts to 2 mi W of Watts
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.120, -94.570
The Illinois River near Watts rose above its flood stage of 13 feet at 8:15 pm cdt on the 14th. The river crested at 17.1 feet at 1 am cdt on the 15th. This crest classified the flood as moderate. The river fell below its flood stage at 4 am cdt on the 15th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Ohio, September 14, 20085 deaths · 2 injured · $581 million · 68 kt wind · 32 events
- High Wind in Ohio, September 14, 20082 deaths · 7 injured · $186 million · 69 kt wind · 29 events
- Wildfire and High Wind in Kentucky, September 14, 200839 injured · $182 million · 68 kt wind · 23 events
- High Wind in Indiana, September 14, 20083 deaths · 4 injured · 70 kt wind · 11 events
- High Wind in Indiana, September 14, 20082 deaths · $25 million · 61 kt wind · 8 events
- High Wind in Kentucky, September 14, 20082 deaths · 9 injured · $300,000 · 65 kt wind · 22 events
- Flash Flooding and Flooding in Indiana, September 14 to 17, 20082 deaths · $12 million · 6 events
- High Wind in Pennsylvania, September 14, 20081 death · $15 million · 70 kt wind · 11 events
- Tropical Storm in Arkansas, September 14, 20081 death · 3 injured · $882,000 · 7 events
- Flash Flooding and Flooding in Illinois, September 14 to 17, 20085 injured · $53 million · 24 events
- High Wind in Missouri, September 14, 20081 injured · $75 million · 65 kt wind · 11 events
- High Wind in Kentucky, September 14, 2008$54 million · 64 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136026.